Hail, Millard
- When
- June 4, 11:20 AM MST
- Where
- Millard County, Leamington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.530, -112.280
A member of the public reported 1.00 inch hail in Leamington.
A strong thunderstorm in west central Utah produced severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A strong thunderstorm in west central Utah produced severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 4, 9:38 AM MST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1038 AM MDT WED JUN 4 2008 .SYNOPSIS...A DEEP PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY THROUGH THURSDAY MORNING. A SERIES OF WEAKER DISTURBANCES WILL SCRAPE THE NORTHERN SECTIONS OF THE REGION DURING THE WEEKEND. && .DISCUSSION...UPPER LOW CURRENTLY OVER NEVADA CONTINUES TO SPREAD MOISTURE ACROSS THE CWA. SHOWERS HAVE DEVELOPED ACROSS MAINLY NORTHERN UTAH THIS MORNING AS WEAK DISTURBANCES EJECTING OUT OF THE LOW MOVE ACROSS THE AREA. THE LOW WILL DROP SOUTHEAST ACROSS SOUTHWEST UTAH THIS EVENING...TAKING THE STRONGEST DYNAMICS TOWARDS THAT AREA. EXPECT SHOWERS AND THUNDERSTORMS TO FIRE UP ACROSS PORTIONS OF SOUTHWEST AND CENTRAL UTAH LATER TODAY AS A RESULT. EXISTING COLD FRONT CURRENTLY NEAR MOAB TO MILFORD WILL SERVE AS A FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING. THE FRONT WILL THEN PUSH SOUTHEAST OVERNIGHT. ALTHOUGH THE STRONGEST DYNAMICS WILL BE OVER THE SOUTH...WRAPAROUND MOISTURE WILL CONTINUE TO HELP PRODUCE PRECIPITATION OVER THE NORTH. HOWEVER...NORTHEASTERLY FLOW AT 700MB WILL FAVOR NORTHERN AND EASTERN SLOPES THIS EVENING. SNOW LEVELS WILL REMAIN FAIRLY HIGH...WITH ACCUMULATIONS MAINLY ABOVE 8000FT. ADVISORY LEVEL ACCUMULATIONS CAN BE EXPECTED ABOVE AROUND 8500-9000FT...SO HAVE ISSUED SNOW ADVISORY FOR ALL MOUNTAIN ZONES FOR IMPACT TO HIGH-ELEVATION PASSES THROUGH TONIGHT. HAVE ALSO UPDATED ZONES TO INCREASE CLOUDS AND POPS. SHOWERS WILL LINGER INTO TOMORROW MORNING BEFORE A WEAK RIDGE DEVELOPS OVER THE AREA. THIS WILL BE SHORT-LIVED AS A PROGRESSIVE WEATHER PATTERN CONTINUES OVER THE AREA. AS A RESULT...TEMPERATURES LOOK TO REMAIN NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. HOWEVER...THE AIRMASS IS PROGGED TO REMAIN RELATIVELY DRY WITH JUST A CHANCE OF SHOWERS OVER NORTHERN UTAH ON FRIDAY AND SUNDAY WITH PASSING TROUGHS. && .AVIATION...NORTHWEST WINDS ARE EXPECTED TO PREVAIL THROUGHOUT THE DAY AT THE SLC TERMINAL. CONDITIONS SHOULD PRIMARILY BE IN THE LOW-END VFR RANGE IN RAIN...BUT THERE IS A 40 PERCENT CHANCE OF CEILINGS AND VISIBILITIES DROPPING INTO THE MVFR RANGE LATER THIS AFTERNOON WITH HEAVIER PRECIPITATION. && .FIRE WEATHER...A BRIEF PERIOD OF HUMIDITY NEAR 15 PERCENT AND WIND GUSTS OF 25 TO 30 MPH THROUGH MIDDAY IN THE FAR SOUTHWEST OTHERWISE HIGHER HUMIDITIES THIS AFTERNOON BUT STILL STRONG SHIFTING WINDS ACROSS WESTERN AND SOUTHERN UTAH WITH A GOOD CHANCE OF LIGHTNING. WETTING RAIN EXPECTED FOR ALL OF THE DISTRICT INCLUDING THE SOUTHWEST. LEAST AMOUNT OF RAIN ALONG THE ARIZONA BORDER WHERE AMOUNT MAY BE UNDER 0.10 INCH. DRY AND BREEZY CONDITIONS DEVELOP AGAIN ON FRIDAY FOR THE SOUTH WHEN ANOTHER COLD FRONT CROSSES NORTHERN UTAH. .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORY UNTIL 6 AM THURSDAY FOR UTZ007>010-517-518. WY...NONE. && PUBLIC...CHENG AVIATION...TRAPHAGAN FIRE WEATHER...TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 619 AM MDT WED JUN 4 2008 UTZ001>016-019>021-517-518-WYZ021-051230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 619 AM MDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AS A VIGOROUS STORM SYSTEM DROPS SOUTHEAST ACROSS THE REGION. WITH COOLING TEMPERATURES ALOFT...SNOW WILL DEVELOP ACROSS THE HIGHER TERRAIN...PRIMARILY ABOVE 8000 FEET. THE PRECIPITATION WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF WEAK DISTURBANCES WILL SCRAPE ACROSS THE NORTHERN SECTIONS OF THE REGION...PROVIDING A SLIGHT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH OR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Salt Lake City radar (KMTX), 193 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
1 hail. Local standard time, as filed.
A member of the public reported 1.00 inch hail in Leamington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2008Every state in 2008This day in weather historyWarnings in Utah, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116719.